N. Sharon Conley, MD, PhD; Roy S. Weiner, MD; John W. Hiemenz, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editors: A 51-year-old woman with metastatic breast cancer was hospitalized for high-dose chemotherapy and autologous bone marrow transplantation. On hospital day 7, she developed a fever of 38.6 °C lasting for 8hours. Empiric therapy with ceftazidime, 2 g every 8 hours, and vancomycin (Vancoled, Lederle, Pearl River, New York), 1 g hours,was instituted. After the third dose of vancomycin, the patient developed severe rigors, which resolved with intravenous administration of diphenylhydramine and meperidine. Rigors again developed with the fourth and fifth doses. Before receiving her sixth dose, the patientreceived premedication with meperidine, diphenylhydramine, and promethazine, and no rigors
Conley NS, Weiner RS, Hiemenz JW. Rigors with Vancomycin. Ann Intern Med. 1991;115:330. doi: https://doi.org/10.7326/0003-4819-115-4-330_2
Download citation file:
Published: Ann Intern Med. 1991;115(4):330.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use